Georgia, 2012Flood and Hail in Georgia, February 18 to 19, 2012
February 18 to 19, 2012 · NWS TAE · 33 events in 15 counties and zones
A relatively strong area of low pressure moved through the region during the evening of February 18th and into the overnight hours. Widespread convection with some severe storms and areas of heavy rain accompanied this low pressure system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $201,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A relatively strong area of low pressure moved through the region during the evening of February 18th and into the overnight hours. Widespread convection with some severe storms and areas of heavy rain accompanied this low pressure system. Convection was aided by very strong wind shear and strong winds just above the surface (around 40-45 knots at 1500-2000 ft AGL). Although instability was minimal, it was still sufficient for some storms to produce severe wind gusts at the surface across southwest and south central Georgia. In addition, heavy rainfall over a several hour period produced some flooding of roadways around the Albany area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 18, 3:36 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 18, 3:36 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EST Sat Feb 18 2012
...SEVERE STORMS STILL POSSIBLE THIS EVENING AND TONIGHT...
...GUSTY WINDS LIKELY BEHIND THE FRONT SUNDAY...
...HIGH SURF AND DANGEROUS RIP CURRENTS LIKELY FOR THE PANHANDLE
BEACHES TONIGHT AND SUNDAY WITH GALE FORCE GUSTS OFFSHORE...
.SYNOPSIS...
Several hazards are expected this weekend, first and foremost
being the threat of severe storms late today and tonight. The
main threats of severe weather are expected to be damaging winds
and isolated tornadoes, with the greatest threat located across
the Florida panhandle, southeast Alabama, and adjacent areas of
southwest Georgia. Some heavy amounts of rain on the order of 2 to
4 inches are also possible in this same area. Farther to the east
across south central Georgia and the Florida big bend, the severe
threat is expected to be less, but still not completely zero.
Behind the front, gusty winds are likely, possibly gusting as
high as 40 to 45 mph across portions of southeast Alabama and
southwest Georgia. Along the coast, high surf and dangerous rip
currents are likely along the Florida panhandle beaches tonight
and Sunday.
&&
.SHORT TERM...
(Today through Sunday) An active weekend is in store with the main
focus being the potential for severe storms late today and
tonight, followed by gusty winds on Sunday. The main questions
regarding the severity of the expected storms this evening and
tonight continue to be the amount of instability and the low level
temperature profile. All of the kinematics are more than favorable
with 0-6 km shear values still forecast between 60 and 70 knots
along with 0-1 km shear values around 40 knots. The limiting
factor as seen in the Bufkit soundings continues to be a rather
unfavorable boundary layer temperature profile, which calls into
question whether or not many of the storms will truly be surface
based and thus able to tap into the long and curved hodographs
that are present. The forecast soundings show that once the weak
low level inversion breaks, the hodographs are transitioning to
more a straight line wind threat. For this reason, we feel that
the models are signaling that the tornado threat will have a
relatively short time window in which to occur, and if it does
occur it is most likely across southeast Alabama and adjacent
areas of the Florida panhandle and southwest Georgia. Still, given
the overall synoptic setup, it is tough to rule out an isolated
tornado anywhere in the forecast area, but the least likely area
as it stands now would be the southeast Florida big bend, which is
expected to be farthest away from the best dynamics and
instability. The damaging wind threat appears slightly higher than
the tornado threat, and in fact our local hi-res WRF initialized
at 00z does show some convective wind gusts between 40 and 50
knots during the overnight hours.
Heavy rainfall potential has also increased some across portions
of southeast Alabama, southwest Georgia, and the Florida
panhandle with the 00z GFS showing a stripe of 3 to 4 inches of
rain in southeast Alabama. HPC basin average rainfall amounts are
on the order of 2 to 3 inches, but there is also some concern
about potential training of cells during the evening hours that
could result in several inches of rain in localized areas. This
region is currently under severe to exceptional drought
conditions, and as a result the flash flood guidance values are
quite high (just under 3 inches in one hour...just under 3.5
inches in three hours...or around 4.3 inches in 6 hours). River
levels are also fairly low. As a result, confidence is not yet
high enough to go with a flood or flash flood watch, but this will
have to be watched. However, confidence IS high enough to add
heavy rain wording into the forecast, and it would not be at all
surprising to see some minor urban flooding should heavy rain
occur over an urbanized area.
Once the front passes on Sunday, gusty winds are expected behind
it, and forecast soundings continue to show strong mixing
potential with gusts in the 40 to 45 mph range possible. If this
forecast holds, then a wind advisory will be needed for Sunday for
a large portion of the area.
.LONG TERM...
(Sunday night through Saturday) No major weather concerns of note
over the extended range of the forecast. GFS and ECMWF models
still appear to be in good agreement through the week. Another
frontal system sets up over the Gulf Coast on Thursday. This is
somewhat later than previously thought. The forecast has been
adjusted to come in line with this thinking.
&&
.AVIATION...
(Through 06z Sunday) VFR/MVFR conditions continue overnight north
and west of a line from KPFN to KHOE. Locations south and east
of this line are in close proximity to a stalled cold front and
low cloud ceilings are hanging in. Most computer model guidance
shows these terminals going down even further to LIFR with reduced
visibilities. This seems to not fit the current situation very
well and thus we have decided to go against that line of thinking.
KVLD is only exception as it appears fog did indeed setup over
south-central Georgia. Later today the afore mentioned stalled
cold front will wave back north bringing a dose of rain to all
terminals in the area. A squall line is expected to approach after
midnight Saturday. Ahead of this squall line, low level wind shear
conditions can be expected.
&&
.MARINE...
This will be a bad weekend for boating with a strong cold front
moving through the area. Southerly winds and seas will increase
substantially tonight ahead of the front along with the threat of
strong to severe storms. Behind the front, strong westerly winds
may gust to gale force with seas exceeding 10 feet offshore. High
surf and dangerous rip currents are also expected along the
panhandle beaches from tonight through Sunday. Conditions should
gradually improve by early next week.
&&
.FIRE WEATHER...
No fire weather concerns over the weekend. A potent storm system
will move through on Saturday night and dump 2-3 inches of some well
needed rain across the area. Will need to keep an eye on Monday as
strong post cold front winds usher in much drier air over the
forecast area. Conditions are forecast to be near Red Flag criteria.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 60 72 40 68 / 70 70 60 0 0
Panama City 69 61 69 43 62 / 70 80 30 0 0
Dothan 70 58 65 37 64 / 80 90 40 0 0
Albany 69 59 69 36 64 / 80 100 60 0 0
Valdosta 70 61 72 39 65 / 70 70 60 0 0
Cross City 73 60 72 41 67 / 50 40 50 0 0
Apalachicola 67 64 70 44 62 / 50 60 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...High Surf Advisory from 4 AM EST /3 AM CST/ Sunday to 1 AM EST
/Midnight CST/ Monday for Coastal Bay-Coastal Gulf-South
Walton.
GM...Small Craft Advisory from 4 AM Sunday to 7 AM EST Monday for
Apalachee Bay-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM.
Gale Watch from Sunday morning through Sunday evening for
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Apalachicola to Destin FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
Small Craft Advisory from 10 PM this evening to 10 AM EST Sunday
for Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
Small Craft Advisory from 9 PM Sunday to 7 AM EST Monday for
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Apalachicola to Destin FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
Synopsis/Short Term/Marine...DVD
Long Term/Aviation/Fire Wx...LericosHazardous weather outlook, Feb 18, 4:46 AM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 AM EST SAT FEB 18 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
446 AM EST SAT FEB 18 2012 /346 AM CST SAT FEB 18 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS PORTIONS OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE
FLORIDA PANHANDLE AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH
THE REGION. THE MAIN THREATS ARE EXPECTED TO BE DAMAGING WINDS AND
ISOLATED TORNADOES.
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ALSO POSSIBLE IN THIS
SAME AREA WITH LOCALLY HIGHER AMOUNTS.
HIGH SURF AND DANGEROUS RIP CURRENTS ARE EXPECTED ACROSS THE
EASTERN FLORIDA PANHANDLE BEACHES STARTING LATE TONIGHT. STRONG
WINDS AND HIGH SEAS ARE LIKELY FOR A LARGE PORTION OF THE COASTAL
WATERS STARTING LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WINDY CONDITIONS ARE EXPECTED BEHIND THE FRONT ON SUNDAY WITH
GUSTS OF 40 TO 45 MPH POSSIBLE ACROSS THE AREA.
FREQUENT GALE FORCE GUSTS ARE LIKELY OVER A LARGE PORTION OF THE
COASTAL WATERS ON SUNDAY WITH HIGH SURF AND DANGEROUS RIP CURRENTS
CONTINUING FOR THE EASTERN FLORIDA PANHANDLE BEACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND MORE LIKELY DURING
THE OVERNIGHT HOURS TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
DVD
Event by event
21 thunderstorm wind, 7 heavy rain, 4 hail, 1 flood. Local standard time, as filed.
Heavy Rain, Colquitt
- When
- February 18, 6:00 AM EST to February 19, 6:00 AM EST
- Where
- Colquitt County, 2.25 mi NNW of Berlin
- Reported by
- CoCoRaHS
- Coordinates
- 31.102, -83.619
A 24 hour rainfall total of 3.00 inches was reported by CoCoRaHS site GA-CQ-1.
Heavy Rain, Seminole
- When
- February 18, 7:00 AM EST to February 19, 7:00 AM EST
- Where
- Seminole County, 2.6 mi SE of Drakes Still
- Reported by
- CoCoRaHS
- Coordinates
- 30.784, -84.868
A 24 hour rainfall total of 4.02 inches was reported by CoCoRaHS observer GA-SM-2.
Heavy Rain, Dougherty
- When
- February 18, 7:00 AM EST to February 19, 7:00 AM EST
- Where
- Dougherty County, 3.55 mi N of Lockett Crossing
- Reported by
- CoCoRaHS
- Coordinates
- 31.601, -84.245
A 24 hour rainfall amount of 3.10 inches was reported by CoCoRaHS site GA-DH-2.
Heavy Rain, Grady
- When
- February 18, 7:00 AM EST to February 19, 7:00 AM EST
- Where
- Grady County, 1.56 mi NW of Elpino
- Reported by
- CoCoRaHS
- Coordinates
- 31.007, -84.247
A 24 hour rainfall total of 3.19 inches was reported by CoCoRaHS site GA-GY-2.
Heavy Rain, Lowndes
- When
- February 18, 7:30 AM EST to February 19, 7:30 AM EST
- Where
- Lowndes County, 0.93 mi W of I-75 at Exit 5
- Reported by
- CoCoRaHS
- Coordinates
- 30.682, -83.236
A 24 hour rainfall total of 3.93 inches was measured by CoCoRaHS observer GA-LW-4.
Heavy Rain, Decatur
- When
- February 18, 4:45 PM EST to February 19, 2:45 AM EST
- Where
- Decatur County, 0.07 mi N of West Bainbridge
- Reported by
- River/Stream Gage
- Coordinates
- 30.911, -84.580
A 10 hour rainfall total of 3.02 inches was measured by the USGS rain gauge located along the Flint River near Bainbridge.
Thunderstorm Wind, Early
- When
- February 18, 8:10 PM EST to 8:15 PM EST
- Where
- Early County, 3.44 mi SE of Luke to 1.37 mi WNW of Cuba
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.300, -84.944
The public reported that a few trees were blown down across Early county. Monetary damage was estimated.
Thunderstorm Wind, Baker
- When
- February 18, 9:00 PM EST to 9:17 PM EST
- Where
- Baker County, 1.5 mi SSW of Crestview to Newton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 31.310, -84.620
The Baker county 911 call center reported several trees down across the county. Monetary damage was estimated.
Thunderstorm Wind, Miller
- When
- February 18, 9:01 PM EST
- Where
- Miller County, Colquitt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.170, -84.730
Several trees and power lines were blown down. Monetary damage was estimated.
Thunderstorm Wind, Baker
- When
- February 18, 9:05 PM EST
- Where
- Baker County, 6 mi SW of Hoggard Mill
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.140, -84.530
A mobile home near GA HWY 253 in extreme southern Baker county near the Decatur county border was blown over by thunderstorm winds. Some other light damage to nearby trees and outbuildings also occurred. Winds were estimated between 70 and 75 mph based on the damage. Monetary damage was estimated.
Thunderstorm Wind, Mitchell
- When
- February 18, 9:10 PM EST
- Where
- Mitchell County, 6.85 mi WSW of Hopeful
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.110, -84.490
A tree fell on and damaged an outbuilding and some power lines were also brought down near a nearby house about 12 to 15 miles from Bainbridge on Highway 311. Monetary damage was estimated.
Thunderstorm Wind, Mitchell
- When
- February 18, 9:15 PM EST to 9:32 PM EST
- Where
- Mitchell County, 17 mi W of Pelham to Pelham
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- County Official
- Coordinates
- 31.120, -84.437
Trees and power lines were blown down county wide with the majority of the reports focused in the southern part of the county, including Pelham. Monetary damage was estimated.
Thunderstorm Wind, Decatur
- When
- February 18, 9:15 PM EST
- Where
- Decatur County, 2.07 mi N of Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.880, -84.730
Trees were blown down along Yates Spring Road. Monetary damage was estimated.
Thunderstorm Wind, Dougherty
- When
- February 18, 9:18 PM EST
- Where
- Dougherty County, 3.88 mi SSW of (Aby)southwest Ga Rgnl Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 31.480, -84.220
A tree fell onto a house and a car on Homestead Avenue. Monetary damage was estimated.
Thunderstorm Wind, Dougherty
- When
- February 18, 9:20 PM EST
- Where
- Dougherty County, 2.38 mi SSW of (Aby)southwest Ga Rgnl Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.500, -84.210
A tree was blown down on Leary Road near Newton Road. Monetary damage was estimated.
Thunderstorm Wind, Decatur
- When
- February 18, 9:20 PM EST
- Where
- Decatur County, Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 30.900, -84.570
Multiple trees and power lines were blown down. Monetary damage was estimated.
Flood, Dougherty
- When
- February 18, 9:25 PM EST to 11:15 PM EST
- Where
- Dougherty County, 4.21 mi NW of Albany to 0.95 mi E of Lockett Crossing
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 31.614, -84.220
Rainfall was reported for 11 consecutive hours between 4 pm and 3 am at the Albany airport with totals around the Albany area slightly over 3 inches in spots. This prolonged moderate to heavy rainfall combined with poor drainage and led to flooding problems across the urban area of Albany. Several areas of flooding were reported, and parts of Oglethorpe Boulevard and Davis Street in downtown Albany were closed around 925 pm EST.
Thunderstorm Wind, Mitchell
- When
- February 18, 9:25 PM EST
- Where
- Mitchell County, Camilla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.230, -84.210
Trees were blown down with power outages in parts of Camilla. Monetary damage was estimated.
Thunderstorm Wind, Dougherty
- When
- February 18, 9:25 PM EST
- Where
- Dougherty County, Albany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 31.570, -84.170
Trees were down around Albany with power outages reported. WALB also reported on their facebook page that a tree fell on a home in Albany and the couple inside the home was displaced. Monetary damage was estimated.
Thunderstorm Wind, Decatur
- When
- February 18, 9:27 PM EST
- Where
- Decatur County, 2.96 mi E of Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 30.900, -84.520
Trees were reported down near Black Jack Road. Monetary damage was estimated.
Thunderstorm Wind, Worth
- When
- February 18, 9:35 PM EST
- Where
- Worth County, 4.1 mi WNW of Parkerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 31.460, -83.990
Downed trees blocked Highway 133 at Nelms Road. Monetary damage was estimated.
Thunderstorm Wind, Grady
- When
- February 18, 9:40 PM EST to 10:00 PM EST
- Where
- Grady County, Whigham to Cairo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 30.880, -84.320
Multiple trees and power lines were blown down across the county. Monetary damage was estimated.
Thunderstorm Wind, Thomas
- When
- February 18, 9:42 PM EST
- Where
- Thomas County, 2.39 mi NNW of Quality
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 31.070, -84.090
A trampoline was blown into some trees along with hail of unknown size. Monetary damage was estimated.
Thunderstorm Wind, Colquitt
- When
- February 18, 9:45 PM EST to 9:55 PM EST
- Where
- Colquitt County, 10 mi W of Moultrie to Moultrie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 31.170, -83.949
The Colquitt county 911 center reported several trees down across the county. Monetary damage was estimated.
Thunderstorm Wind, Worth
- When
- February 18, 9:45 PM EST
- Where
- Worth County, Sylvester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 31.530, -83.830
Multiple trees were blown down. Monetary damage was estimated.
Hail, Colquitt
- When
- February 18, 9:55 PM EST
- Where
- Colquitt County, 2.25 mi SE of Schley
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.210, -83.790
The public reported nickel sized hail north of Moultrie.
Thunderstorm Wind, Worth
- When
- February 18, 9:58 PM EST
- Where
- Worth County, Sumner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 31.500, -83.740
Trees were blown down with hail of unknown size and power outages reported. Monetary damage was estimated.
Hail, Cook
- When
- February 18, 10:18 PM EST
- Where
- Cook County, Wagon Wheel
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.230, -83.460
A trained spotter estimated golf ball sized hail between Sparks and Lenox.
Hail, Cook
- When
- February 18, 10:19 PM EST
- Where
- Cook County, 2.16 mi NNW of Massee
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.220, -83.360
A skywarn spotter reported nickel sized hail.
Thunderstorm Wind, Cook
- When
- February 18, 10:20 PM EST
- Where
- Cook County, Adel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 31.130, -83.420
The Cook county 911 call center reported trees down and power outages around Adel. Monetary damage was estimated.
Hail, Berrien
- When
- February 18, 10:25 PM EST
- Where
- Berrien County, 1.5 mi NNW of Cottle
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.220, -83.320
The public estimated golf ball sized hail in western Berrien county.
Heavy Rain, Tift
- When
- February 18, 10:30 PM EST
- Where
- Tift County, Tifton
- Reported by
- County Official
- Coordinates
- 31.450, -83.500
The Tift county 911 call center reported minor flooding of roads around Tifton. CoCoRaHS rainfall amounts around Tifton ranged between 2.05 and 2.41 inches.
Thunderstorm Wind, Berrien
- When
- February 18, 10:33 PM EST to 10:50 PM EST
- Where
- Berrien County, Nashville to 4.36 mi ESE of Weber
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.200, -83.250
Trees were blown down and caused power outages. Monetary damage was estimated.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Mississippi, February 18, 2012$595,000 · 8 events
- Tornadoes and Flash Flood in Louisiana, February 18, 2012$322,000 · EF0 · 11 events
- Damaging Winds in Mississippi, February 18, 2012$68,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Louisiana, February 18, 2012$57,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, February 18, 2012$53,000 · 61 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, February 18, 2012$40,000 · 61 kt wind · 7 events
- Flash Flooding and Damaging Winds in Florida, February 18 to 19, 2012$8,000 · 52 kt wind · 24 events
- Hail and Damaging Winds in Alabama, February 18 to 19, 2012$8,000 · 1 in hail · 4 events
- Flash Flooding in Texas, February 18, 20123 events
- Hail and Damaging Winds in Mississippi, February 18, 2012$8,000 · 1.75 in hail · 3 events
- Damaging Winds in Georgia, February 18, 201260 kt wind · 3 events
- Heavy Snow in Washington, February 18, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357754, 357748, 357752, 357753, 357749, 357747, 358092, 358107, 358093, 358098, 358110, 358126, 358130, 358127, 358128, 358131, 357756, 358125, 358129, 358132, 358121, 358120, 358124, 358119, 358122, 357743, 358123, 357744, 357745, 358117, 357746, 357751, 358118.